MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CANNULATED SCREW 46MM 4.0; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. CANNULATED SCREW 46MM 4.0; PLATE, FIXATION, BONE
Model Number 121846
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, after the screw was placed and the planes of motion were checked, when taking a post image, an implant deformity was seen.The device was removed and the procedure was completed with another screw (backup).Delay under 30 min and no injury to the patient.
 
Additional Manufacturer Narrative
The associated devices, used in treatment, were returned and evaluated.A visual inspection of the returned devices confirmed the stated failure mode.Both screws are bent, rendering them inoperable.The devices were manufactured in 2018 and show signs of usage.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include device overload or an improper surgical technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
CANNULATED SCREW 46MM 4.0
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key10138197
Report Number1020279-2020-02294
Device Sequence Number2177139
Product Code HRS
UDI-Device Identifier03596010064967
UDI-Public03596010064967
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K993106
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number121846
Device Catalogue Number121846
Device Lot Number18LM07046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2020
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer05/26/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1